Asexual

Discussion in 'Health' started by Climbing Arms of Ivy, Jun 5, 2006.

  1. Climbing Arms of Ivy

    Climbing Arms of Ivy Senior Member

    What causes someone to become asexual. I have been like this for about 5 years but it doesn't bother me,I guess because I'm not interested in a relationship but even and most certainly not marriage and children.I hardly ever get turned on except sometimes when I'm on muscle relaxers. A doctor (a dumb one) gave me anti-depressants because I told him I was tired all the time ( by the way, they made me want to sleep all the time, I'd even want to sleep in the middle of getting ready). Ever since then I have been asexual. Can anti-depressants destroy your sex drive for good, even if you haven't taken them for 5 years?
     
  2. Climbing Arms of Ivy

    Climbing Arms of Ivy Senior Member

    I meant even if I am not interested in having a relationship, it shouldn't destroy my sex drive.
     
  3. I heard that some Antidepressants destroy sex drives. My friend was taking Paxil, and she said that was one of the worst side effects besides gaining weight.
     
  4. Beyond-the-Clouds

    Beyond-the-Clouds Senior Member

    "Try some mdma to counter act that."- Doctor Cloud guy
     
  5. mamaboogie

    mamaboogie anarchist

    lots of medications have the side effect of causing low libido, but so does depression. Are you seeing a therapist, or have someone you can confide in? Or maybe, you just haven't come across the right person to get your juices flowing! I'd say it's better to be celibate rather than be in a bad relationship, anyway. Maybe you could purchase yourself a special toy, that might make a big difference...
     
  6. Maggie Sugar

    Maggie Sugar Senior Member

    No. Some people notice a decrease in sex drive while taking a few of the SSRI antidepressants (although this is still a minority of people who take them) but once you are either used to the drug or off of it, this side effect does not last.

    There are many reasons to not have a sex drive. Was the ONLY reason your doctor put you on antidepressants because you said you were "tired?" I doubt it. Depression is one of the biggest causes of lack of sex drive. Few docs would put you on an antidepressant for one symptom, if you have a history of depression, and have no sex drive, it is most likely the depression doing it. Like Mamaboogie said, see a good therapist and maybe a good psychiatrist so you can feel better.
     
  7. Climbing Arms of Ivy

    Climbing Arms of Ivy Senior Member

    Yes most certainly, he gave me this over one symptom. I had a stomach specialist why gave me a prescription for chronic diareaha (sp) and other one gave me a prescribtion for anti-depressant because of allergic itching and he offered them twice (he thought it was nerves because I didn't have breakouts to go along with itching. ) A few months later I did get red itchy spots like a sunburn though for the first time. I know it's from allergies because it comes on for no particular reason and the itching is notorious during the spring.Doctors want to give anti-depressant to me without me even asking for them
     
  8. mamaboogie

    mamaboogie anarchist

    I've been horribly depressed a few times in my life. Every time, I did not realize it or would not admit it until after the dark fog had lifted and I was starting to feel better. It wouldn't hurt to see a therapist, if for no other reason than your concern about your low libido. ((((hugs))))
     
  9. Maggie Sugar

    Maggie Sugar Senior Member

    Yep. The Lady speaks the truth. Some docs are pretty perceptive, although, I think giving drugs like antidepressants for a single symptom like being "tired" would need more invesitigation, ie, asking you some more quesitons, before writing the prescription.
    That's different than an antidepressant. Chronic Diarhea is a symptom often prescirbed for, fatigue has many causes.

    I have never heard of antidepressants for itching. Very odd.

    I hope you can trust someone so you can feel better. Sometimes, like mamaboogie said, you don't even realize you are depressed until you start to feel better.

    Blessings, I hope you get some relief.
     
  10. LuckyStripe

    LuckyStripe Mundane.

    Just so you know, antidepressants can effect your sex drive for up to two years after you stop taking them. Milk thistle can help with that. They can stay in your system for quite a long time.

    Good luck.
     
  11. guy

    guy Senior Member

    stop taking the mind pills. take the multi vitamin b pills. drink some peppermint water. drink unfluoridated water. eat more protein. get more rest. walk more. sprinkle some nutmeg on your breakfast cereal.
     

Share This Page


  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice